Alert archive / Mississippi / Flash Flood Warnings in 2009
Flash Flood Warning 80, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 29, 2009, 8:23 AM CDT for 5 counties in Mississippi. It was in force for 112 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2009, 8:23 AM CDT (13:23 UTC)
- Expired
- Jul 29, 2009, 10:15 AM CDT
- In force
- 112 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hinds County, MS, Leake County, MS, Madison County, MS, Rankin County, MS, Scott County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 28 km from the middle of the area, began a volume at 13:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 8:30 AM CDT | FLASH FLOOD | Jackson, MS | FLOODING REPORTED ON RIDGEWOOD ROAD AND OTHER ROADS IN THE JACKSON AREA. FLOODING ALSO REPORTED AT THE COLONIAL COUNTRY CLUB AND ON CANTON CLUB CIRCLE. |
| Jul 29, 8:45 AM CDT | FLASH FLOOD | Ridgeland, MS | FLASH FLOODING REPORTED IN THE RIDGELAND AREA. |
| Jul 29, 8:58 AM CDT | FLASH FLOOD | Jackson, MS | WATER REPORTED UP TO THE DOORS OF CARS ON KEELE STREET IN JACKSON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 1.4 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1397 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 499 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 291323
FFWJAN
MSC049-079-089-121-123-291515-
/O.NEW.KJAN.FF.W.0080.090729T1323Z-090729T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
823 AM CDT WED JUL 29 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL HINDS COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF JACKSON...
SOUTHERN LEAKE COUNTY IN CENTRAL MISSISSIPPI...
SOUTHEASTERN MADISON COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...RIDGELAND...CANTON...
NORTHERN RANKIN COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF FLOWOOD...
SCOTT COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...HARPERVILLE...MORTON...FOREST...
* UNTIL 1015 AM CDT
* AT 822 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM A THUNDERSTORM OVER
THE WARNED AREA. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF
ONE TO THREE INCHES...HAVE OCCURRED IN THE PAST HOUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TUSCOLA...
MADDEN...FARMHAVEN...SHARON...LEESBURG...GOSHEN SPRINGS...FANNIN...
FORKVILLE...BRANCH...LUDLOW...HILLSBORO...STEELE AND PISGAH
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
RAINFALL AMOUNTS FROM ONE TO THREE INCHES AN HOUR CAN CAUSE FLOODING
ON INDUSTRIAL DRIVE IN THE CITY OF RICHLAND.
RAINFALL AMOUNTS FROM ONE TO THREE INCHES AN HOUR CAN CAUSE FLOODING
ON WOODGATE DRIVE NEAR THE CROSSGATES SWIM CLUB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...INCLUDING HIGHWAYS...STREETS AND UNDERPASSES...IN ADDITION TO
LOW LYING AND OTHER POOR DRAINAGE AREAS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS...STREAMS AND FARMLAND ALONG BANKS AND COUNTRY ROADS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF HIGHWAYS
AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO
FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. NEVER TRY TO CROSS A
FLOWING STREAM...A FEW INCHES OF WATER CAN SWEEP ANY SIZED VEHICLE
DOWNSTREAM.
&&
LAT...LON 3249 9007 3272 9001 3272 8935 3229 8935
3231 9027
$$
MRM1 follow-up statement
000
WGUS74 KJAN 291423
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
923 AM CDT WED JUL 29 2009
MSC049-079-089-121-123-291515-
/O.CON.KJAN.FF.W.0080.000000T0000Z-090729T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HINDS MS-RANKIN MS-SCOTT MS-MADISON MS-LEAKE MS-
923 AM CDT WED JUL 29 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT FOR
SOUTHERN LEAKE...SOUTHEASTERN MADISON...SCOTT...NORTHERN RANKIN AND
EAST CENTRAL HINDS COUNTIES...
AT 919 AM CDT... FROM OVER THE WARNED AREA. ESTIMATED RADAR RAINFALL
AMOUNTS...ON THE ORDER OF THREE TO FIVE INCHES...HAVE OCCURRED IN THE
PAST TWO HOURS. THERE HAVE BEEN REPORTS OF FLOODING IN SOME STREETS
IN JACKSON. WATER WAS REPORTED UP TO THE DOORS OF CARS ON KEELE STREET
IN JACKSON. THERE WERE ALSO REPORTS OF FLOODING IN RIDGELAND.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TUSCOLA...FARMHAVEN...SHARON...LUDLOW JACKSON AND CANTON
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR. WITH AN ADDITIONAL ONE TO TWO INCHES POSSIBLE.
RAINFALL AMOUNTS FROM ONE TO THREE INCHES AN HOUR CAN CAUSE FLOODING
ON INDUSTRIAL DRIVE IN THE CITY OF RICHLAND.
RAINFALL AMOUNTS IN EXCESS OF THREE INCHES IN AN HOUR CAN CAUSE
SIGNIFICANT FLOODING IN AND AROUND THE CITY OF BRANDON INCLUDING THE
FOLLOWING AREAS: WINDSONG SUBDIVISION...STONEGATE DRIVE AND HIGHWAY
80 AT CITY LIMITS ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...INCLUDING HIGHWAYS...STREETS AND UNDERPASSES...IN ADDITION TO
LOW LYING AND OTHER POOR DRAINAGE AREAS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS...STREAMS AND FARMLAND ALONG BANKS AND COUNTRY ROADS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF HIGHWAYS
AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO
FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
FIND AN ALTERNATE ROUTE AND MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. NEVER TRY TO CROSS A
FLOWING STREAM...A FEW INCHES OF WATER CAN SWEEP ANY SIZED VEHICLE
DOWNSTREAM.
&&
LAT...LON 3249 9007 3272 9001 3272 8935 3229 8935
3231 9027
$$
MRMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 5:18 AM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jul 29, 5:18 AM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
518 AM CDT WED JUL 29 2009
.SHORT TERM...TODAY THROUGH THURSDAY NIGHT. SHOWERS AND
THUNDERSTORMS WERE DEVELOPING ALONG SOME WEAK BOUNDARY/CONVERGENCE
AREA THIS MORNING. THE RUC SHOWS THE ACTIVITY GOING UNTIL ABOUT 12Z.
THIS IS SIMILAR TO THE LOCAL MODELS. THE RUC SHOWS A BREAK FROM
12-15Z BEFORE THINGS REDEVELOP. LOCAL MODELS SUGGEST THERE WILL BE A
BREAK UNTIL AROUND 18Z. THERE WERE PERIODS OF INTENSE RAIN THAT
CAUSED SOME FLOODING WITH THIS AREA OF RAIN. THE RAINFALL RATES HAVE
SLACKED OFF IN THE LAST FEW HOURS...BUT SHOWERS AND THUNDERSTORMS
CONTINUE TO MOVE ACROSS SOME THE AREAS. WINDS WERE WEST EVERYWHERE
BUT THE SURFACE...SO THE RAIN SHIELD WAS NOT EXPANDING NORTH OR
SOUTH...ACTIVITY WAS GENERALLY SPREADING EAST. A BAND OF LIGHT RAIN
WAS SLOWLY DRIFTING NORTH AND HELPING TO COVER A LARGER AREA. THE
FLASH FLOOD WATCH IS IN EFFECT UNTIL 7 AM. WILL LIKELY MAKE A
DECISION ON CANCELING OR EXTENDING AT THAT TIME.
WAS LEANING TOWARD THE LOCAL MODEL FOR THE SHORT TERM
SOLUTION...THERE WAS SOME AGREEMENT WITH THE RUC. THE LOCAL MODEL
SHOWED THE BREAK AND THEN THE DIURNAL ACTIVITY BREAKING OUT IN THE
AFTERNOON. SINCE STORMS WERE NOT BACK BUILDING...ALTHOUGH THERE WAS
NEW BAND FORMING...LIKE THE IDEA OF A BREAK OR AT LEAST LESS
COVERAGE FOR A LITTLE WHILE THIS MORNING. STUCK WITH GUIDANCE
POPS...JUST KEPT THE HIGHER VALUES FOR THE AFTERNOON. ALTHOUGH
INSTABILITY WILL BE LIMITED...LOOKS LIKE THERE WAS SOME LOW LEVEL
SHEAR AVAILABLE. SOUNDINGS SHOW A SLIGHT INCREASE IN WINDS BY THE
AFTERNOON. MODELS ALSO SUGGEST LCL HEIGHTS WILL BE DOWN TO 1500 OR
1600 BY THE 18Z. NOT CONVINCED THERE WILL BE SEVERE STORM
DEVELOPMENT OR TORNADOES...BUT IT CAN NOT BE COMPLETELY RULED OUT.
WILL LIKELY NOT MENTION IN THE HWO. WILL CONTINUE STRONG STORM
WORDING WITH GUSTY WINDS AND HEAVY RAIN BEING THE PRIMARY CONCERNS.
THE MODELS SHOW THE WEAK BOUNDARY CONTINUING TO DRIFT NORTH...AS AN
UPPER WAVE MOVES INTO THE ARKLAMISS TONIGHT. THE BOUNDARY SHOULD BE
UP AROUND THE HWY 82 CORRIDOR BY 12Z. WINDS INCREASE SLIGHTLY
OVERNIGHT...SO THERE WILL PROBABLY BE THUNDER AND BOUTS OF HEAVY
RAIN. THE WEAK BOUNDARY MAY ACTUALLY STALL ACROSS THE NORTHERN ZONES
THURSDAY AND REMAIN THE FOCUS FOR THUNDERSTORM DEVELOPMENT...THE NAM
DOES NOT MOVE THE BOUNDARY OUT UNTIL LATE THURSDAY. IT SEEMS THE
NEXT LOW PRESSURE SYSTEM AND FRONT ARE A LITTLE SLOWER. WENT
GUIDANCE POPS FOR TONIGHT ALSO...RAISED VALUES IN THE SOUTH.
THINKING WARM ADVECTION SHOWERS WILL CONTINUE FOR MUCH OF THE AREA
OVERNIGHT.
THOUGHT THE POPS WERE TOO HIGH FOR AREAS SOUTH OF INTERSTATE 20
THURSDAY. WITH ACTIVITY CONCENTRATED ALONG THE BOUNDARY TO THE
NORTH...EXPECTED SHOWER/THUNDERSTORM ACTIVITY TO BE MORE SCATTERED
IN NATURE. DECIDED TO STILL WITH LIKELY VALUES FOR THE SOUTHERN HALF
OF THE CWA. LOOKS LIKE IT WILL BE CLOUDY FOR MUCH OF THURSDAY...SO
LOW LEVEL INSTABILITY WILL BE LIMITED AGAIN. HOWEVER...SOUNDINGS
CONTINUE TO SUGGEST THERE WILL BE SOME ELEVATED INSTABILITY...MAINLY
NORTH...SO STRONG STORM WORDING WILL BE GOOD. RAIN WILL CONTINUE
INTO THURSDAY MORNING. MOISTURE/WARM ADVECTION SEEM TO INCREASE
AHEAD OF THE APPROACHING FRONT. THE UPPER SHORT WAVE SEEMS TO DIG
SOUTH TOWARD EAST TEXAS THURSDAY. GUIDANCE POPS WERE GOOD. KEPT THE
BEST VALUES IN THE NORTH OVERNIGHT.
LOWERED MODEL TEMPS AGAIN. VALUES SEEMED A LITTLE WARM FOR TODAY AND
THURSDAY. CUT VALUES ABOUT 3 DEGREES EACH DAY. MID TO UPPER 80S WAS
.LONG TERM...FRIDAY THROUGH SUNDAY...RECENT GLOBAL MODEL TRENDS
ARE TO DELAY
THE BREAKDOWN OF THE ACTIVE CONVECTIVE PATTERN OVER THE FORECAST
AREA...AND IT IS HARD TO ARGUE WITH PERSISTENCE IN MID-SUMMER. SO
EXPECT AT LEAST A COUPLE MORE SHORTWAVE TROUGHS MOVING THROUGH THE
CYCLONIC FLOW ALOFT TO BRING ADDITIONAL ORGANIZED CONVECTION AS WE
GO THROUGH THE WEEKEND. WHILE SYNOPTIC SCALE FORCING IS UNSEASONABLY
STRONG...MESOSCALE INFLUENCE IN THE CONVECTIVE EVOLUTION HAS ALSO
BEEN STRONG AND THIS MAKES QPF/POP FORECASTS DIFFICULT SEVERAL DAYS
OUT. WITH THAT SAID...THE BEST COURSE OF ACTION IS TO FOLLOW MAV POPS
THROUGH SATURDAY NIGHT...AND THE 00Z ECMWF/GEFS SUPPORT THE
TIMING/PLACEMENT OF RELATIVELY HIGH MEX GUIDANCE POPS.
NOT MUCH HAS CHANGED CONCERNING THE CONTINUED POTENTIAL FOR VERY
HEAVY RAIN/SVR WEATHER IN THE EXTENDED. PRECIPITABLE WATER AIR > 2
INCHES...20-30KTS OF WESTERLY LOW-MID LEVEL FLOW...AND A
340K+ 850MB THETAE RIDGE FEEDING IN FROM THE WEST SPELL MORE HEAVY
RAIN AND FLASH FLOOD POTENTIAL. FOR REASONS STATED ABOVE...FORECAST
CONFIDENCE IN PLACEMENT OF THE GREATEST FLOOD POTENTIAL IS LOW. THERE
WILL CONTINUE TO BE A CONDITIONAL RISK FOR SEVERE WEATHER GOVERNED BY
HOW MUCH DIURNAL HEATING CAN PRECEDE DEVELOPMENT. WILL CONTINUE TO
MENTION BOTH THE SEVERE/HEAVY RAINFALL RISKS IN THE HWO.
MONDAY THROUGH WEDNESDAY...TO SOME UNKNOWN DEGREE THE SUBTROPICAL
RIDGE WILL EXERT MORE INFLUENCE ON ARKLAMISS WEATHER EARLY NEXT
WEEK. RISING HEIGHTS WILL RESULT IN SUBSTANTIAL RELAXATION OF THE
DEEP LAYER FLOW AND WEAKER SYNOPTIC SCALE FORCING...SUGGESTING THAT
TSTM ACTIVITY WILL BECOME MORE DISORGANIZED AND DIURNALLY-DRIVEN.
THIS RETURN TO A MORE TYPICAL MID-SUMMER PATTERN IS SUPPORTED BY THE
GEFS...AND THE ECMWF HAS TRENDED IN THAT DIRECTION. LOW-END CHANCE
POPS AND TEMPERATURES NEAR OR SLIGHTLY ABOVE CLIMATE AVERAGE STILL
LOOK REASONABLE. /EC/
&&
.AVIATION...LIFR TO MVFR WILL CONTINUE THROUGH 15Z. CEILINGS WILL
PERIODICALLY FALL TO LIFR CONDITIONS AND VISIBILITIES IN HEAVY RAIN
THROUGH 14Z. EXPECTING LIGHT TO MODERATE RAIN TO CONTINUE FOR JAN/MEI
FOR THE NEXT FEW HOURS. THERE MAY BE A BREAK...BUT SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE DEVELOP IN THE AFTERNOON
IMPACTING NEARLY ALL SITES. SCATTERED STORMS WILL CONTINUE FOR THE
REGION THROUGH 12Z FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 85 73 85 73 / 58 33 70 65
MERIDIAN 85 73 85 73 / 63 43 72 65
VICKSBURG 85 73 85 73 / 56 31 64 60
HATTIESBURG 86 74 87 74 / 63 41 57 44
NATCHEZ 86 74 87 75 / 56 42 60 46
GREENVILLE 85 72 83 72 / 46 58 82 78
GREENWOOD 84 72 82 72 / 47 56 84 79
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR MSZ018-019-
025>028-034>056.
LA...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR LAZ007>009-015-
016-023-025.
AR...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR ARZ074-075.
&&
7/ECHazardous weather outlook, Jul 29, 6:58 AM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 658 AM CDT WED JUL 29 2009 LAZ007>009-015-016-MSZ040>052-301200- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE- 658 AM CDT WED JUL 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THERE IS A RISK FOR HEAVY RAINFALL THIS MORNING AS NUMEROUS SHOWERS AND THUNDERSTORMS MOVE EAST ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR. LOCAL RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL BE POSSIBLE AND THIS COULD LEAD TO FLOODING OF LOW-LYING AND POOR DRAINAGE AREAS. THE SHOWER AND THUNDERSTORM ACTIVITY SHOULD DIMINISH LATE THIS MORNING...BUT COULD REDEVELOP LATE THIS AFTERNOON INTO THE EVENING HOURS. IF ENOUGH INSTABILITY DEVELOPS...THERE COULD BE A FEW STRONG TO SEVERE THUNDERSTORMS WITH ADDITIONAL HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN ACTIVE WEATHER PATTERN WILL CONTINUE OVER THE AREA THROUGH THIS WEEKEND...BRINGING THE POTENTIAL FOR A FEW SEVERE THUNDERSTORMS AND LOCALIZED FLOODING. SEVERAL UPPER LEVEL DISTURBANCES WILL MOVE EAST ACROSS THE AREA AND COMBINE WITH A VERY MOIST AIRMASS TO BRING SEVERAL ROUNDS OF THUNDERSTORMS WITH HEAVY RAINFALL. IF INSTABILITY IS GREAT ENOUGH...A FEW OF THE STORMS COULD PRODUCE WIND GUSTS OF 40 TO 60 MPH AND HAIL. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED AT TIMES THROUGH THIS WEEKEND. ARZ074-075-MSZ018-019-025>039-301200- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- 658 AM CDT WED JUL 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TODAY INTO THIS EVENING. A FEW STORMS COULD BE STRONG TO SEVERE WITH 40 TO 60 MPH WIND GUSTS AND HAIL. WITH VERY MOIST AIR IN PLACE...THERE COULD BE HEAVY RAINFALL AND LOCALIZED FLOODING AS WELL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN ACTIVE WEATHER PATTERN WILL CONTINUE OVER THE AREA THROUGH THIS WEEKEND...BRINGING THE POTENTIAL FOR A FEW SEVERE THUNDERSTORMS AND LOCALIZED FLOODING. SEVERAL UPPER LEVEL DISTURBANCES WILL MOVE EAST ACROSS THE AREA AND COMBINE WITH A VERY MOIST AIRMASS TO BRING SEVERAL ROUNDS OF THUNDERSTORMS WITH HEAVY RAINFALL. IF INSTABILITY IS GREAT ENOUGH...A FEW OF THE STORMS COULD PRODUCE WIND GUSTS OF 40 TO 60 MPH AND HAIL. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED AT TIMES THROUGH THIS WEEKEND. LAZ023>026-MSZ053>066-072>074-301200- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 658 AM CDT WED JUL 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TODAY INTO THIS EVENING. A FEW STORMS COULD BE STRONG TO SEVERE WITH 40 TO 60 MPH WIND GUSTS AND HAIL. WITH VERY MOIST AIR IN PLACE...THERE COULD BE HEAVY RAINFALL AND LOCALIZED FLOODING AS WELL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN ACTIVE WEATHER PATTERN WILL CONTINUE OVER THE AREA THROUGH THIS WEEKEND...BRINGING THE POTENTIAL FOR A FEW SEVERE THUNDERSTORMS AND LOCALIZED FLOODING. SEVERAL UPPER LEVEL DISTURBANCES WILL MOVE EAST ACROSS THE AREA AND COMBINE WITH A VERY MOIST AIRMASS TO BRING SEVERAL ROUNDS OF THUNDERSTORMS WITH HEAVY RAINFALL. IF INSTABILITY IS GREAT ENOUGH...A FEW OF THE STORMS COULD PRODUCE WIND GUSTS OF 40 TO 60 MPH AND HAIL. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED AT TIMES THROUGH THIS WEEKEND. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 07/EC/
In the hours before
Local storm report, Jul 29, 8:23 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
823 AM CDT WED JUL 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 AM FLASH FLOOD GLUCKSTADT 32.52N 90.10W
07/29/2009 MADISON MS LAW ENFORCEMENT
STREET FLOODING REPORTED IN THE GLUCKSTADT AREA.
&&
27The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 7:05 PM CDT | Flash Flood Watch | JAN | Attala, Bolivar, Carroll, Claiborne, Copiah, Grenada and 23 more | 12 hr |
| Jul 28, 11:55 PM CDT | Flash Flood Warning | JAN | Humphreys, Issaquena, Sharkey, Yazoo | 3 hr |
| Jul 29, 7:12 AM CDT | Flash Flood Warning | JAN | Hinds, Issaquena, Madison, Warren, Yazoo | 2 hr |
| Jul 29, 9:13 AM CDT | Flash Flood Warning | JAN | Hinds, Madison, Warren, Yazoo | 24 min |
| Jul 29, 9:58 AM CDT | Flash Flood Warning | JAN | Attala, Holmes, Leake, Madison, Yazoo | 2 hr |
| Jul 29, 2:55 PM CDT | River Flood Warning | JAN | Madison, Yazoo | 6 days |
| Jul 29, 2:55 PM CDT | River Flood Warning | JAN | Hinds, Warren | 8 days |
| Jul 29, 3:00 PM CDT | Flash Flood Warning | JAN | Carroll, Holmes, Humphreys, Leflore, Montgomery, Sunflower | 2 hr |
| Jul 29, 3:37 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba | 38 min |
| Jul 29, 3:59 PM CDT | Flash Flood Warning | JAN | Bolivar, Leflore, Sunflower, Washington | 3 hr |
| Jul 29, 5:59 PM CDT | Flash Flood Warning | JAN | Washington | 2 hr |
Nearby
Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.